Alert archive / Puerto Rico / Special Weather Statements in 2021
Special Weather Statement, NWS JSJ
NWS JSJ issued this special weather statement at Jul 16, 2021, 1:56 PM CDT. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2021, 1:56 PM CDT (18:56 UTC)
- Expired
- Jul 16, 2021, 3:00 PM CDT
- In force
- 64 min
- Issued by
- NWS JSJ
The radar
The San Juan radar (TJUA), 102 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The text
As transmitted.
406
WWCA82 TJSJ 161856 CCB
SPSSJU
Special Weather Statement...CORRECTED
National Weather Service San Juan PR
256 PM AST Fri Jul 16 2021
PRZ008>010-162000-
Northwest-Mayaguez and Vicinity-Western Interior-
256 PM AST Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...ANASCO...
MARICAO...MAYAGUEZ...SAN SEBASTIAN...NORTHWESTERN SAN GERMAN...
ISABELA...MOCA...AGUADA AND AGUADILLA MUNICIPALITIES...
At 252 PM AST, a strong thunderstorm was located near Lares, moving
northeast. Winds in excess of 30 mph are possible with this
storm.
Locations impacted include...
Moca, Las Marias, Lares, San Sebastian, Anasco, Aceitunas, Hato
Arriba, Luyando, Maricao, Juncal and Espino.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1817 6709 1836 6719 1846 6705 1835 6688
1820 6684
TIME...MOT...LOC 1852Z 240DEG 49KT 1839 6689
$$
FRGWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this special weather statement went out at Jul 16, 10:24 AM CDT, 3 hours 32 minutes earlier.
Area forecast discussion, Jul 16, 10:24 AM CDT, 3 hours 32 minutes before
Area Forecast Discussion...CORRECTED National Weather Service San Juan PR 1124 AM AST Fri Jul 16 2021 .UPDATE... A weak tropical wave moving across the islands will result in afternoon convection across the interior and northwest quadrant of Puerto Rico and the U.S. Virgin Islands. Line of streamers could develop downwind from the Virgin Islands and El Yunque. Some of this activity could produce moderate to heavy rain periods resulting in urban and minor stream flooding. && .AVIATION... Mainly VFR conditions are expected to prevail. However, SHRA/TSRA are expected to develop across the interior and northwest quadrant this afternoon. This activity could impact JSJ/IST/ISX/JBQ. Winds will persist from the E-ESE at 10-20 kt with higher gusts and sea breeze variations. && .MARINE... Choppy seas up to 6 feet and winds around 20 knots will persist throughout the weekend. Thunderstorms development will be possible today and Sunday with the tropical waves. && .PREV DISCUSSION... /issued 348 AM AST Fri Jul 16 2021/ SYNOPSIS... Two approaching tropical waves are expected to increase moisture over the forecast area today and Sunday. However, another episode of African Dust particles is expected to filter in the area by Saturday, thus promoting more stable weather conditions. Fair weather conditions along with hazy skies can be expected for most of the long term cycle. Marine conditions remain choppy for the next several days. SHORT TERM...Today through Sunday... A tropical wave moving over the Caribbean Waters will enhance the moisture convergence and instability across the local islands throughout the day. Although the bulk of the moisture will remain south of the forecast area, moisture levels will increase just above normal over Puerto Rico later today. This moisture combined with local effects will induce the development of showers with heavy rainfall across portions of Puerto Rico and the U.S. Virgin Islands, especially over northwestern PR. Locally heavy rainfall is also possible downwind of El Yunque affecting portions of the San Juan Metro Area during the afternoon hours. Some of these areas may experience urban and small stream flooding with this shower activity. A mid-level ridge will then dominate the conditions on Saturday. The stable air mass will be accompanied with low concentrations of Saharan Dust. This will likely result in hazy skies and limited shower activity. Wetter conditions will return on Sunday when the next tropical wave reaches the northeast Caribbean region. This wave will bring additional showers as well as an increase in the trade winds. Squally weather is possible with the wave on Sunday as winds between 1-2 km above ground will peak around 25 knots. LONG TERM...Monday through Saturday... Moisture from the tropical wave will linger on Monday, but drier air is expected to move in by late afternoon to evening hours. The latest guidance shows the precipitable water going from over 2 inches on Sunday to just over 1.5 inches by Monday evening. Although models still suggest sufficient moisture from the tropical wave present during the day prior the entrance of much drier air, high concentrations of Saharan Dust particulates will filter in starting late morning hours. This will suppress development of shower activity. Some activity could be present but it will be less widespread with no significant rainfall accumulations. It remains fairly dry and stable with hazy skies due to Saharan Dust particulates through Thursday. However, patches of moisture will move through the area from time to time yielding the typical summer pattern of night and morning passing showers in eastern Puerto Rico and heavier showers in the afternoons. Although this pattern will not be quite as generous for the U.S. Virgin Islands, some light showers are expected and streamer are likely to form downstream. Another tropical wave could reach the local area between late Thursday night to Friday morning, causing an increase in low-level moisture and shower activity once again. AVIATION...Mainly VFR conditions are expected to prevail across most of the TAF sites except TJBQ where SHRA/TSRA could develop between 16/17-23z. Mountain obscurations are also possible over the western interior sections of PR in the afternoon. Winds will persist from the E-ESE at 10 to 15 knots with higher gusts and sea breeze variations. MARINE... Choppy marine conditions will continue today due to winds up to 20 kts and a weak tropical wave that will cause squally weather over the local waters. Seas will range from 3 to 5 feet across the Caribbean and Atlantic waters today, and then seas are forecast to increase to 4 to 6 feet across the Anegada Passage by the evening hours and extend to the local waters throughout the weekend. && .PRELIMINARY POINT TEMPS/POPS... SJU 89 78 87 78 / 30 30 20 60 STT 89 79 90 78 / 40 30 50 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...None. VI...None. AM...None. && SHORT TERM...CAM LONG TERM....ICP PUBLIC DESK...ERG
Hazardous weather outlook, Jul 16, 3:45 AM CDT, 10 hours 11 minutes before
Perspectivas sobre Condiciones Peligrosas del Tiempo Servicio Nacional de Meteorologia en San Juan PR 432 AM AST viernes 16 de julio de 2021 AMZ710>745-PRZ001>013-170845- San Juan y Vecindad-Noreste-Sureste-Este Interior-Norte Central-Interior Central-Ponce y Vecindad-Noroeste-Oeste Interior-Mayaguez y Vecindad- Suroeste-Culebra-Vieques-Las aguas costeras cercanas y lejanas a la costa del Atlantico y Caribe- 432 AM AST viernes 16 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Puerto Rico y las aguas costeras del Atlantico. .Dia Uno...Hoy y esta noche .Tronadas...Existe una probabilidad de tronadas aisladas esta tarde a traves del noroeste de Puerto Rico. .Inundaciones...Lluvias fuertes pueden crear inundaciones urbanas y de riachuelos en el noroeste de Puerto Rico y area metropolitana de San Juan. .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de la mayoria de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Atlantico y el Caribe. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de Puerto Rico excepto las de la costa oeste y sur central. Tambien existe un riesgo moderado de corrientes marinas para las playas de Culebra y Vieques. .Dias dos hasta el siete...sabado a jueves La onda tropical del domingo pudiera causar tiempo tormentoso, y generar periodos de lluvia fuerte y rafagas de viento. El riesgo moderado de corrientes marinas continuara hasta por lo menos temprano la semana proxima. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales. AMZ715-725-VIZ001-002-170845- San Tomas, San John e Islas Adyacentes- Santa Cruz-Aguas cercanas del Atlantico y aguas costeras adyacentes del Caribe- 432 AM AST viernes 16 de julio de 2021 Esta perspectiva sobre las condiciones peligrosas del tiempo es para Islas Virgenes Estadounidenses y las aguas costeras adyacentes. .Dia Uno...Hoy y esta noche .Viento...Se esperan vientos sostenidos en exceso de 20 mph (17 nudos) a traves de la mayoria de las aguas locales. .Oleaje...Se espera oleaje picado de hasta 6 pies a traves de las aguas mar afuera del Atlantico y el Caribe. .Corrientes Marinas...Existe un riesgo moderado de corrientes marinas para la mayoria de las playas de las Islas Virgenes Americanas excepto la costa norte de San Tomas y San John. .Dias dos hasta el siete...sabado a jueves La onda tropical del domingo pudiera causar tiempo tormentoso, y generar periodos de lluvia fuerte y rafagas de viento. El riesgo moderado de corrientes marinas continuara hasta por lo menos temprano la semana proxima. .Comunicado sobre informacion reportada por observadores... No se espera activacion amplia de observadores. Favor de reportar cualquier informacion sobre vientos, oleaje y corrientes marinas al Servicio Nacional de Meteorologia en San Juan mientras siguen las indicaciones de las autoridades locales y estatales.
In the hours before
Special weather statement, Jul 16, 1:53 PM CDT, 3 minutes before
Special Weather Statement
National Weather Service San Juan PR
253 PM AST Fri Jul 16 2021
PRZ008>010-162000-
Northwest-Mayaguez and Vicinity-Western Interior-
253 PM AST Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...ANASCO...
MARICAO...MAYAGUEZ...SAN SEBASTIAN...NORTHWESTERN SAN GERMAN...
ISABELA...MOCA...AGUADA AND AGUADILLA MUNICIPALITIES...
At 252 PM AST, a strong thunderstorm was located near Lares, moving
northeast at 55 mph.
Winds in excess of 30 mph are possible with this storm.
Locations impacted include...
Moca, Las Marias, Lares, San Sebastian, Anasco, Aceitunas, Hato
Arriba, Luyando, Maricao, Juncal and Espino.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1817 6709 1836 6719 1846 6705 1835 6688
1820 6684
TIME...MOT...LOC 1852Z 240DEG 49KT 1839 6689
FRGSpecial weather statement, Jul 16, 1:56 PM CDT, 0 minutes before
Special Weather Statement...CORRECTED
National Weather Service San Juan PR
256 PM AST Fri Jul 16 2021
PRZ008>010-162000-
Northwest-Mayaguez and Vicinity-Western Interior-
256 PM AST Fri Jul 16 2021
...A STRONG THUNDERSTORM WILL AFFECT LAS MARIAS...LARES...ANASCO...
MARICAO...MAYAGUEZ...SAN SEBASTIAN...NORTHWESTERN SAN GERMAN...
ISABELA...MOCA...AGUADA AND AGUADILLA MUNICIPALITIES...
At 252 PM AST, a strong thunderstorm was located near Lares, moving
northeast. Winds in excess of 30 mph are possible with this
storm.
Locations impacted include...
Moca, Las Marias, Lares, San Sebastian, Anasco, Aceitunas, Hato
Arriba, Luyando, Maricao, Juncal and Espino.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
LAT...LON 1817 6709 1836 6719 1846 6705 1835 6688
1820 6684
TIME...MOT...LOC 1852Z 240DEG 49KT 1839 6689
FRGThe office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 1:53 PM CDT | Special Weather Statement | JSJ | 67 min | |
| Jul 16, 1:54 PM CDT | Areal Flood Advisory | JSJ | 111 min |
Nearby
Special Weather Statements in Puerto Rico, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.